Skip to content
My WebMD Sign In, Sign Up

First Aid & Emergencies

Font Size
A
A
A

Acetaminophen (Tylenol) Poisoning Treatment

Call 911 NOW if the person is: 

  • Unconscious
  • Not breathing

1. Get Help Immediately

  • Call Poison Control at 800-222-1222 for instructions, even if there are no symptoms of poisoning.
  • If possible, provide this information: all medications the person may have taken, how much he or she may have taken, and when.
  • If you are told to seek emergency care, collect and bring any pills or pill bottles with you.

2. Follow Up

  • For small amounts, you may be told to watch the person carefully at home.
  • For a larger amount, you may need to take the person to a hospital emergency department.
  • In high doses, acetaminophen can cause damage to the liver. At the hospital, doctors will check the level of acetaminophen in the blood and may give activated charcoal or antidote medication to prevent the toxic effect on the body.

WebMD Medical Reference

Reviewed by Melinda Ratini, DO, MS on November 20, 2013

First Aid A-Z

  • There are no topics that begin with 'O'
  • There are no topics that begin with 'Q'
  • There are no topics that begin with 'U'
  • There are no topics that begin with 'X'
  • There are no topics that begin with 'Y'
  • There are no topics that begin with 'Z'

Today on WebMD

Antibiotic on hand
Slideshow
3d scan of fractured skull
Slideshow
 
Father putting ointment on boy's face
Slideshow
Person taking food from oven
Q&A
 

Health Solutions From Our Sponsors

sniffling child
Slideshow
wound care true or false
Slideshow
 
caring for wounds
Slideshow
Harvest mite
Slideshow
 

WebMD the app

Get first aid information. Whenever. Wherever... with your iPhone, iPad or Android.

Find Out More